2018 Volume 8 Issue 3
Article Contents

Ciprian Foias, Luan Hoang, Jean-Claude Saut. NAVIER AND STOKES MEET POINCARÉAND DULAC[J]. Journal of Applied Analysis & Computation, 2018, 8(3): 727-763. doi: 10.11948/2018.727
Citation: Ciprian Foias, Luan Hoang, Jean-Claude Saut. NAVIER AND STOKES MEET POINCARÉAND DULAC[J]. Journal of Applied Analysis & Computation, 2018, 8(3): 727-763. doi: 10.11948/2018.727

NAVIER AND STOKES MEET POINCARÉAND DULAC

  • This paper surveys various precise (long-time) asymptotic results for the solutions of the Navier-Stokes equations with potential forces in bounded domains. It turns out that the asymptotic expansion leads surprisingly to a kind of Poincaré-Dulac normal form of the Navier-Stokes equations. We will also discuss some related results and a few open issues.
    MSC: 35C20;35Q30;37G05;37L10;37L25;76D05
  • 加载中
  • [1] V. I. Arnold, Geometrical methods in the theory of ordinary differential equations, second edition, Grundlehren Math. Wiss. (Fundamental Principles of Mathematical Sciences), Springer-Verlag, 1988, 250.

    Google Scholar

    [2] C. Bardos and L. Tartar, Sur l'unicité rétrograde des équations paraboliques et quelques questions voisines, Arch. Rational Mech. Anal., 1973, 50, 10-25.

    Google Scholar

    [3] V. G. Bondarevsky, A method of finding large sets of data generating global solutions to nonlinear equations:applications to the Navier-Stokes equation, C. R. Acad. Sci. Paris Sér. I Math., 1996, 322(4), 333-338.

    Google Scholar

    [4] L. Brandolese, Asymptotic behavior of the energy and pointwise estimates for the solutions to the Navier-Stokes equations, Rev. Mat. Iberoamericana, 2004, 20(1), 223-256.

    Google Scholar

    [5] L. Brandolese, Space-time decay of Navier-Stokes flows invariant under rotations, Math.Ann., 2004, 329(4), 685-706.

    Google Scholar

    [6] A. D. Bruno, Normal forms of differential equations, Soviet Math. Dokl., 1964, 5, 1105-1108.

    Google Scholar

    [7] A. D. Bruno, Analytical form of differential equations (I, Ⅱ), Trans. Moscow Math. Soc., 1971, 25, 131-288, 1972, 26, 199-239.

    Google Scholar

    [8] A. D. Bruno, Local methods in nonlinear differential equations, Springer-Verlag:Berlin-Heidelberg-New York-London-Paris-Tokyo, 1989.

    Google Scholar

    [9] A. D. Bruno, Power Geometry in Algebraic and Differential Equations, Elsevier Science (North-Holland), Amsterdam, 2000.

    Google Scholar

    [10] X. Cabré, E. Fontich and R. D. L. Llave, The parametrization method for invariant manifolds Ⅲ:overview and applications, J. Diff. Equations, 2005, 218, 444-515.

    Google Scholar

    [11] M. Cannone, Y. Meyer and F. Planchon, Solutions auto-similaires des équations de Navier-Stokes, Séminaire "Equations aux Dérivées Partielles" de l'Ecole polytechnique, Exposé VⅢ, 1993, (2), 209-216.

    Google Scholar

    [12] D. Cao and L. Hoang, Long-time asymptotic expansions for Navier-Stokes equations with power-decaying forces, submitted, preprint. https://arxiv.org/abs/1803.05502.

    Google Scholar

    [13] L. Cattabriga, Su un problema al contorno relativo al sistema di equazioni di Stokes, Rendiconti del Seminario Matematico della Università di Padova, 1961, 31, 308-340.

    Google Scholar

    [14] J. Y. Chemin and I. Gallagher, On the global well-posedness of the 3-D NavierStokes equations with large initial data, Annales Scientifiques de l'Ecole Normale Supérieure de Paris, 2006, 39(4), 679-698.

    Google Scholar

    [15] J. Y. Chemin and I. Gallagher, Well-posedness and stability results for the Navier-Stokes equations in R3, Ann. Inst. H. Poincaré Anal. Non Linéaire, 2009, 26, 599-624.

    Google Scholar

    [16] Y. Chitour, D. Kateb and R. Long, Generic properties of the spectrum of the Stokes operator with Dirichlet boundary conditions in R3, Ann. Inst. H. Poincaré Anal. Non Linéaire, 2016, 33, 119-167.

    Google Scholar

    [17] P. Constantin and C. Foias, Navier-Stokes equations, University of Chicago Press, 1988.

    Google Scholar

    [18] P. Constantin, C. Foias, I. Kukavica and A. J. Majda, Dirichlet quotients and 2D periodic Navier-Stokes equations, J. Math. Pures et Appl., 1997, 76, 125-153.

    Google Scholar

    [19] O. Darrigol, Worlds of flow. A history of hydrodynamics from the Bernoullis to Prandtl, Oxford University Press, 2005.

    Google Scholar

    [20] H. Dulac, Solutions d'un système d'équations différentielles dans le voisinage des valeurs singulières, Bull. Soc. Math. France, 1912, 40, 324-383.

    Google Scholar

    [21] R. H. Dyer and D. E. Edmunds, Lower bounds for solutions of the Navier-Stokes equations, Proc. London Math. Soc., 1968, 18(3), 169-178.

    Google Scholar

    [22] C. Foias, Solutions statistiques des équations de Navier-Stokes, mimeographed notes, Cours au Collège de France, 1974.

    Google Scholar

    [23] C. Foias, L. Hoang and B. Nicolaenko, On the helicity in 3D-periodic NavierStokes equations I. The non-statistical case, Proc. Lond. Math. Soc., 2007, 94(1), 53-90.

    Google Scholar

    [24] C. Foias, L. Hoang and B. Nicolaenko, On the helicity in 3D-periodic NavierStokes equations Ⅱ. The statistical case, Comm. Math. Phys., 2009, 290(2), 679-717.

    Google Scholar

    [25] C. Foias, L. Hoang, E. Olson and M. Ziane, On the solutions to the normal form of the Navier-Stokes equations, Indiana Univ. Math. J., 2006, 55(2), 631-686.

    Google Scholar

    [26] C. Foias, L. Hoang, E. Olson and M. Ziane, The normal form of the NavierStokes equations in suitable normed spaces, Ann. Inst. H. Poincaré Anal. Non Linéaire, 2009, 26(5), 1635-1673.

    Google Scholar

    [27] C. Foias, L. Hoang and J. C. Saut, Asymptotic integration of Navier-Stokes equations with potential forces. Ⅱ. An explicit Poincaré-Dulac normal form, J. Funct. Anal., 2011, 260(10), 3007-3035.

    Google Scholar

    [28] C. Foias, O. Manley, R. Rosa and R. Temam, Navier-Stokes equations and turbulence, Encyclopedia of Mathematics and its Applications, Cambridge University Press, 2001.

    Google Scholar

    [29] C. Foias, C. F. Mondaini, and E. S. Titi, A procedure of automatic reducing errors of measurements, in preparation.

    Google Scholar

    [30] C. Foias and J. C. Saut, Limite du rapport de l'enstrophie sur l'énergie pour une solution des équations de Navier-Stokes, C. R. Acad. Sci. Paris Sér. I Math., 1981, 298, 241-244.

    Google Scholar

    [31] C. Foias and J. C. Saut, Asymptotic behavior as t → +∞ of solutions of Navier-Stokes equations and nonlinear spectral manifolds, Indiana Univ. Math. J., 1984, 33(3), 459-477.

    Google Scholar

    [32] C. Foias and J. C. Saut, On the smoothness of nonlinear spectral manifolds of Navier-Stokes equations, Indiana Univ. Math. J., 1984, 33(6), 911-926.

    Google Scholar

    [33] C. Foias and J. C. Saut, Variétés invariantes à décroissance lente pour les équations de Navier-Stokes avec forces potentielles, C. R. Acad. Sci. Paris Sér. I Math., 1986, 302, 563-566.

    Google Scholar

    [34] C. Foias and J. C. Saut, Linearization and normal form of the Navier-Stokes equations with potential forces, Ann. Inst. H. Poincaré Anal. Non Linéaire, 1987, 4(1), 1-47.

    Google Scholar

    [35] C. Foias and J. C. Saut, Asymptotic integration of Navier-Stokes equations with potential forces. I., Indiana Univ. Math. J., 1991, 40(1), 305-320.

    Google Scholar

    [36] C. Foias and R. Temam, Gevrey class regularity for the solutions of the NavierStokes equations, J. Funct. Anal., 1989, 87(2), 359-369.

    Google Scholar

    [37] T. Gallay and S. Slijepcevic, Energy bounds for the two-dimensional NavierStokes equations in an infinite cylinder, Comm. in PDE, 2014, 39, 1741-1769.

    Google Scholar

    [38] T. Gallay and C. E. Wayne, Long-time asymptotics of the Navier-Stokes and vorticity equations on R3, R. Soc. Lond. Philos. Trans. Ser. A Math. Phys. Eng. Sci., 2002, 1799(360), 2155-2188.

    Google Scholar

    [39] J. M. Ghidaglia, Long time behavior of solutions to abstract inequalities, application to thermohydraulic and MHD equations, J. Diff. Equations, 1986, 61(2), 268-294.

    Google Scholar

    [40] J. M. Ghidaglia and A. Marzocchi, Exact decay estimates for solutions to semilinear parabolic equations, Applicable analysis, 1991, 42, 69-81.

    Google Scholar

    [41] M. Ghisi, M. Gobbino and A. Haraux, A description of all possible decay rates for solutions of some semilinear parabolic equations, J. Math. Pures Appl., 2015, 103, 868-899.

    Google Scholar

    [42] H. Gispert, La France mathématique. La Société Mathématique de France, Cahiers d'Histoire et de Philosophie des Sciences, 1991, 34, 1870-1914.

    Google Scholar

    [43] C. Guillopé, Remarques à propos du comportement lorsque t → +∞ des solutions des équations de Navier-Stokes associées à une force nulle, Bull. Soc. Math. France, 1983, 111(2), 151-180.

    Google Scholar

    [44] P. Hartman, Ordinary differential equations, 2nd ed. Birkaüser, 1982.

    Google Scholar

    [45] L. T. Hoang and V. R. Martinez, Asymptotic expansion in Gevrey spaces for solutions of Navier-Stokes equations, Asymptot. Anal., 2017, 104(3-4), 167-190.

    Google Scholar

    [46] L. T. Hoang and V. R. Martinez,Asymptotic expansion for solutions of the Navier-Stokes equations with non-potential body forces, J. Math. Anal. Appl., 2018, 462(1), 84-113.

    Google Scholar

    [47] I. Kukavica, Level sets of the vorticity and the stream function for the 2D periodic Navier-Stokes equations with potential forces, J. Diff. Equations, 1996, 126, 374-388.

    Google Scholar

    [48] I. Kukavica and E. Reis, Asymptotic expansion for solutions of the NavierStokes equations with potential forces, J. Diff. Equations, 2011, 250(1), 607-622.

    Google Scholar

    [49] O. A. Ladyzhenskaya, The mathematical theory of viscous incompressible flow, Gordon and Breach Science Publishers, New York, 2nd English edn, revised and enlarged. Translated from the Russian by R. A. Silverman and J. Chu, Mathematics and Its Applications, 1969, 2.

    Google Scholar

    [50] J. Leray, Etude de diverses équations intégrales non linéaires et de quelques problèmes que pose l'hydrodynamique, J. Math. Pures Appl., 1933, 12, 1-82.

    Google Scholar

    [51] J. Leray, Essai sur les mouvements plans d'un liquide visqueux que limitent des parois, J. Math. Pures Appl., 1934, 13, 331-418.

    Google Scholar

    [52] J. Leray, Essai sur le mouvement d'un liquide visqueux emplissant l'espace, Acta Math., 1934, 63, 193-248.

    Google Scholar

    [53] J. L. Lions, Quelques Méthodes de Resolution des Problèmes aux Limites Non Linéaires, Dunod, Gouthier-Villars, Paris, 1969.

    Google Scholar

    [54] T. Ma and S. Wang, Periodic structure of 2-D Navier-Stokes equations, J. Nonlinear Sci., 2005, 15, 133-158.

    Google Scholar

    [55] A. Majda, S. Y. Shim and X. Wang, Selective decay for geophysical flows, Methods and Applications of Analysis, 2000, 7(3), 551-554.

    Google Scholar

    [56] A. Majda and X. Wang, The selective decay principle for barotropic geophysical flows, Methods and Applications of Analysis, 2001, 8, 579-594.

    Google Scholar

    [57] A. Majda and X. Wang, Nonlinear Dynamics and Statistical Theories for Basic Geophysical Flows, Cambridge University Press, 2006.

    Google Scholar

    [58] T. Mikyakawa and M. E. Schonbek, On optimal decay rates for weak solutions to the Navier-Stokes equations, Math. Bohem., 2001, 126, 443-455.

    Google Scholar

    [59] G. Minea, Investigation of the Foias-Saut normalization in the finitedimensional case, J. Dynam. Differential Equations, 1998, 10(1), 189-207.

    Google Scholar

    [60] H. K. Moffatt, Some developments in theory of turbulence, J. Fluid Mech., 1981, 173, 303-356.

    Google Scholar

    [61] H. K. Moffatt and A. Tsinober, Helicity in laminar and turbulent flow, Annual Rev. Fluid Mech., 1992, 24, 281-312.

    Google Scholar

    [62] J. J. Moreau, Constantes d'un îlot tourbillonnaire en fluide parfait barotrope, C. R. Acad. Sci. Paris, 1961, 252, 2810-2812.

    Google Scholar

    [63] M. Oliver and E. S. Titi, Remark on the rate of decay of higher derivatives of solutions to the Navier-Stokes equations in Rn, J. Funct. Anal., 2000, 172, 1-18.

    Google Scholar

    [64] H. Poincaré, Thèse Paris, 1879, reprinted in Oeuvres de Henri Poincaré, Vol. I, Gauthier-Villars, Paris, 1928.

    Google Scholar

    [65] H. Poincaré, Les méthodes nouvelles de la Mécanique Céleste, Gauthier-Villars, Paris, 1889.

    Google Scholar

    [66] G. Ponce, R. Racke, T. C. Sideris and E. S. Titi, Global stability of large solutions to the 3D Navier-Stokes equations, Comm. Math. Phys., 1994, 159, 329-341.

    Google Scholar

    [67] M. E. Schonbek, Large time behavior of solutions to the Navier-Stokes equations, Comm. in PDE, 1986, 11, 733-763.

    Google Scholar

    [68] J. Shatah, Normal forms and quadratic nonlinear Klein-Gordon equations, Comm. Pure Appl. Math., 1985, 38(5), 685-696.

    Google Scholar

    [69] Y. Shi, A Foias-Saut type of expansion for dissipative wave equations, Comm. in PDE, 2000, 25(11-12), 2287-2331.

    Google Scholar

    [70] R. Temam, Navier-Stokes Equations, AMS Chelsea Publishing, Providence, RI, 2001, Theory and numerical analysis, Reprint of the 1984 edition.

    Google Scholar

    [71] R. Temam, Navier-Stokes Equations and Nonlinear Functional Analysis, Second Edition, CBMS-NSF Regional Conference Series in Applied Mathematics, Society for Industrial and Applied Mathematics, 1995.

    Google Scholar

    [72] M. Wiegner, Decay and stability in Lp for strong solutions of the Cauchy problem for the Navier-Stokes equations, in Lecture Notes in Mathematics, Springer-Verlag, Berlin, 1990, 1431, 95-99.

    Google Scholar

    [73] M. Q. Zhan, Selective decay principle for 2D magnetohydrodynamic flows, Asymptot. Anal., 2010, 67(34), 125-146.

    Google Scholar

    [74] M. Q. Zhan, Convergence of Dirichlet quotients and selective decay of 2D magnetohydrodynamic flows, J. Math. Anal. Appl., 2011, 380, 831-846.

    Google Scholar

    [75] Q. S. Zhang, An example of large global smooth solution of 3 dimensional Navier-Stokes equations without pressure, Discrete and Continuous Dynamical Systems, 2013, 33(11-12), 5521-5523.

    Google Scholar

Article Metrics

Article views(1647) PDF downloads(742) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint